Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

Integer sequences having prescribed quadratic character


Authors: D. H. Lehmer, Emma Lehmer and Daniel Shanks
Journal: Math. Comp. 24 (1970), 433-451
MSC: Primary 10.03
MathSciNet review: 0271006
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For the odd primes $ {p_1} = 3,$, $ {p_2} = 5, \cdots ,$ we determine integer sequences $ {N_p}$ such that the Legendre symbol $ ({N \mathord{\left/ {\vphantom {N {{p_i}}}} \right. \kern-\nulldelimiterspace} {{p_i}}}) = \pm 1$ for all $ {p_i} \leqq p$ for a prescribed array of signs $ \pm 1$; (i.e., for a prescribed quadratic character). We examine six quadratic characters having special interest and applications. We present tables of these $ {N_p}$ and examine some applications, particularly to questions concerning extreme values for the smallest primitive root (of a prime $ N$), the class number of the quadratic field $ R(\surd - N)$, the real Dirichlet $ L$ functions, and quadratic character sums.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10.03

Retrieve articles in all journals with MSC: 10.03


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1970-0271006-X
PII: S 0025-5718(1970)0271006-X
Keywords: Quadratic character, sieves, primitive roots, class number, Dirichlet $ L$ functions, quadratic character sums, pseudo-squares
Article copyright: © Copyright 1970 American Mathematical Society